advertisement
Question
Posted by: Malika | 2010/10/20

Now immune to Oratane?

Is it true a break in a course of Oratane (Roaccutane) for longer than a week totally negates the effectiveness of the full course? I secretly took a ten day break to look decent for a wedding but now hear that because Oratane is an antibiotic, by taking a break I have now developed resistance to it and the rest of the course will be useless (I was halfway thru). Is this true? The acne will come back because I took a break?
But howcome they say it takes a month to come out of yr system? That''s why I thought a ten day break would be ok, surely I still have the active ingredient in my system. Or have I messed my whole course up and need to start again? My derm will strangle me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Malika
No, oratane is not an antibiotic and taking a break will not make the rest of the course useless. Oratane contain the active ingredient isotretinoin. Isotretinoin belongs to a group of medicines known as retinoids, which are derivatives of vitamin A. Isotretinoin taken by mouth works by reducing the production of the skin’s natural oil (sebum). Your 10 day break would not be harmful.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/10/20

Dear Malika
No, oratane is not an antibiotic and taking a break will not make the rest of the course useless. Oratane contain the active ingredient isotretinoin. Isotretinoin belongs to a group of medicines known as retinoids, which are derivatives of vitamin A. Isotretinoin taken by mouth works by reducing the production of the skin’s natural oil (sebum). Your 10 day break would not be harmful.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement